MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V451M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the knife wire of the single use 3-lumen needle knife v was broken and no output was produced.The issue occurred when the device was energized during a therapeutic endoscopic sphincterotomy (est) procedure.The high frequency modes used were incision end cut 1.A similar device was used to complete the procedure.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the distal end of the cutting knife was visually inspected tip of the cutting knife was not broken.The distal end of the coated portion of the wire was inspected.No abnormalities were observed on the end face.The coated portion of the wire was winding up resulting in the exposed length of the cutting knife being longer.The cutting knife could not be operated as intended when moving the slider so the handle was disassembled.The operating wire was broken at the connecting area of the operating pipe.The broken area of the operating pipe was inspected.Due to mechanical stress applied to the broken area, the surface had a fractured shape.The broken area of the operating wire showed the characteristics of ductile fracture.Also, it was found that the operating wire was buckled near the broken area.The outer diameter of the operating wire and the cutting knife was inspected.No abnormalities were found.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause of the broken operating wire could not be determined, likely factors causing the issue could have been the following: 1) bending part of the handle was bent excessively.(see fig.6) 2) the slider was pushed and pulled repeatedly in state of above condition described in 1).3) force was applied to the operating wire placed inside the handle.This caused the operating wire to break.The cutting knife was moved while the end face of the coated portion of the wire was likely caught on something, which resulted in the coating winding up; however, the exact cause could not be determined.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : - when using the kd-v451m, and any irregularity is detected on the coated surface of the cutting knife, immediately stop using it.Otherwise, patient injury such as perforation, bleeding, and mucous membrane damage could occur.- when resistance to extension of the cutting knife is encountered, lower the forceps elevator to the position that allows you to easily extend the knife.Forcibly extension of the knife may cause patient injury such as bleeding.This may also damage the instrument.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18481979
Report Number9614641-2024-00055
Device Sequence Number14133811
Product Code KNS
UDI-Device Identifier04953170382710
UDI-Public04953170382710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V451M
Device Lot Number97K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2020
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown